Alert archive / California / High Wind Warnings in 2019
High Wind Warning 9, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Sep 16, 2019, 10:49 AM PDT. It took effect at Sep 16, 2019, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2019, 10:49 AM PDT (17:49 UTC)
- In effect from
- Sep 16, 2019, 12:00 PM PDT
- Expired
- Sep 16, 2019, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
111 WWUS76 KHNX 161749 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1049 AM PDT Mon Sep 16 2019 CAZ192>194-170200- /O.NEW.KHNX.HW.W.0009.190916T1900Z-190917T0400Z/ Central Sierra-North Kings River-Sequoia Kings- Including the city of Devils Postpile 1049 AM PDT Mon Sep 16 2019 ...HIGH WIND WARNING IN EFFECT FROM 12 PM PDT THIS AFTERNOON UNTIL 9 PM PDT THIS EVENING... The National Weather Service in Hanford has issued a High Wind Warning, which is in effect from 12 PM PDT this afternoon until 9 PM PDT this evening. * WINDS...Southwest 30 to 40 mph, with gusts near 60 mph. * TIMING...From 12 PM PDT this afternoon until 9 PM PDT this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ195-196-198-199-170200- /O.CON.KHNX.WI.Y.0047.190916T2100Z-190917T0600Z/ Lake Isabella-Tehachapi Area-Indian Wells Valley- Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, and Randsburg 1049 AM PDT Mon Sep 16 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT TONIGHT... * WINDS...West 20 to 30 mph, with gusts near 50 mph. * TIMING...From 2 PM PDT this afternoon until 11 PM PDT tonight. * IMPACTS...Strong wind gusts may blow down tree limbs and power lines. Travel will be problematic, particularly for high profile vehicles. Highways affected include, but are not limited to Highway 14, U.S. Highway 395, Highway 58 below Tehachapi Pass, and Highway 178 below Walker Pass, including the town of Inyokern. Blowing dust and sand may reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph or higher are expected. Wind gusts this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BS
3 follow-up statements
058 WWUS76 KHNX 161831 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1131 AM PDT Mon Sep 16 2019 CAZ192>194-170300- /O.CON.KHNX.HW.W.0009.190916T1900Z-190917T0400Z/ Central Sierra-North Kings River-Sequoia Kings- Including the city of Devils Postpile 1131 AM PDT Mon Sep 16 2019 ...HIGH WIND WARNING IN EFFECT FROM 12 PM PDT THIS AFTERNOON UNTIL 9 PM PDT THIS EVENING ABOVE 8000 FEET... * WINDS...Southwest 30 to 40 mph, with gusts near 60 mph. * TIMING...From 12 PM PDT this afternoon until 9 PM PDT this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ195-196-198-199-170300- /O.CON.KHNX.WI.Y.0047.190916T2100Z-190917T0600Z/ Lake Isabella-Tehachapi Area-Indian Wells Valley- Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, and Randsburg 1131 AM PDT Mon Sep 16 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM PDT THIS AFTERNOON UNTIL 11 PM PDT TONIGHT ABOVE 3000 FEET... * WINDS...West 20 to 30 mph, with gusts near 50 mph. * TIMING...From 2 PM PDT this afternoon until 11 PM PDT tonight. * IMPACTS...Strong wind gusts may blow down tree limbs and power lines. Travel will be problematic, particularly for high profile vehicles. Highways affected include, but are not limited to Highway 14, U.S. Highway 395, Highway 58 below Tehachapi Pass, and Highway 178 below Walker Pass, including the town of Inyokern. Blowing dust and sand may reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph or higher are expected. Wind gusts this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BS
464 WWUS76 KHNX 170247 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 747 PM PDT Mon Sep 16 2019 CAZ192>194-170400- /O.CON.KHNX.HW.W.0009.000000T0000Z-190917T0400Z/ Central Sierra-North Kings River-Sequoia Kings- Including the city of Devils Postpile 747 PM PDT Mon Sep 16 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING ABOVE 8000 FEET... * WINDS...Southwest 30 to 40 mph, with gusts near 60 mph. * TIMING...Until 9 PM PDT this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ195-196-198-199-170600- /O.CON.KHNX.WI.Y.0047.000000T0000Z-190917T0600Z/ Lake Isabella-Tehachapi Area-Indian Wells Valley- Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, and Randsburg 747 PM PDT Mon Sep 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 3000 FEET... * WINDS...West 20 to 30 mph, with gusts near 50 mph. * TIMING...Until 11 PM PDT tonight. * IMPACTS...Strong wind gusts may blow down tree limbs and power lines. Travel will be problematic, particularly for high profile vehicles. Highways affected include, but are not limited to Highway 14, U.S. Highway 395, Highway 58 below Tehachapi Pass, and Highway 178 below Walker Pass, including the town of Inyokern. Blowing dust and sand may reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph or higher are expected. Wind gusts this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
388 WWUS76 KHNX 170400 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 900 PM PDT Mon Sep 16 2019 CAZ192>194-170500- /O.EXP.KHNX.HW.W.0009.000000T0000Z-190917T0400Z/ Central Sierra-North Kings River-Sequoia Kings- Including the city of Devils Postpile 900 PM PDT Mon Sep 16 2019 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds across the Sierra Nevada crest are decreasing to below warning criteria. Therefore, the high wind warning will be allowed to expire. $$ CAZ195-196-198-199-170600- /O.CON.KHNX.WI.Y.0047.000000T0000Z-190917T0600Z/ Lake Isabella-Tehachapi Area-Indian Wells Valley- Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, and Randsburg 900 PM PDT Mon Sep 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 3000 FEET... * WINDS...West 20 to 30 mph, with gusts near 50 mph. * TIMING...Until 11 PM PDT tonight. * IMPACTS...Strong wind gusts may blow down tree limbs and power lines. Travel will be problematic, particularly for high profile vehicles. Highways affected include, but are not limited to Highway 14, U.S. Highway 395, Highway 58 below Tehachapi Pass, and Highway 178 below Walker Pass, including the town of Inyokern. Blowing dust and sand may reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph or higher are expected. Wind gusts this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Sep 16, 2:24 AM PDT, 8 hours 25 minutes earlier.
Area forecast discussion, Sep 16, 2:24 AM PDT, 8 hours 25 minutes before
Area Forecast Discussion National Weather Service Hanford CA 224 AM PDT Mon Sep 16 2019 .SYNOPSIS... Significant cooling trend today as trough of low pressure ushers in cooler air. There is a chance of afternoon thunderstorms in the Sierra Nevada today near Yosemite NP; some snow showers may occur along the higher elevations of the Sierra Nevada as well. Another trough arriving Wednesday night/Thursday will keep Central California in the high 70s/low 80s before another warming trend this weekend. && .DISCUSSION... Incoming trough of low pressure will lead to much cooler weather across the San Joaquin Valley this afternoon with afternoon highs expected to be 12-15 degrees cooler compared to yesterday. As the trough moves inland, a few light rain showers may occur in northern Merced and Mariposa county this afternoon. Also this afternoon, some instability associated with cooler air aloft may help trigger a rumble or thunder or two in the Sierra Nevada near Yosemite National Park. Along with a slight chance of thunderstorms, a few light snow showers may occur this afternoon/evening with snow levels around 8500-9500 feet. A surge of stronger winds across the forecast area with the incoming trough are forecast to occur this afternoon and evening. A few wind gusts around 20-25 mph are possible this afternoon/evening in the SJ Valley, which could cause some blowing dust in the western portion of the valley. Stronger gusts of 45-55 mph are possible in Kern County just below the mountain passes. Therefore, a Wind Advisory will be in effect this afternoon starting at 2 PM through 11 PM tonight for the Lake Isabella/Tehachapi area, Indian Wells Valley, and the Mojave Desert. Tuesday will be a couple of degrees cooler throughout the forecast area, with afternoon highs progged to be in the 80-82 degree range with zonal flow aloft ahead of the next disturbance. Dry weather expected Tuesday through midday Wednesday, then slight chance showers near Yosemite NP in the Sierra Nevada as the upper trough begins to impact the region. Models are showing a chance of precipitation occuring throughout the day on Thursday across the Sierra Nevada, and a few of these showers may produce flurries above 8500 feet. Strong winds through the Sierra Nevada may occur with the passage of this trough, and some gusty winds may also occur in the SJ Valley/Kern passes Wednesday night into Thursday. After the trough exits the district, models begin to diverge on the upper air pattern somewhat, but general thinking is that a warming trend will occur starting Friday into this weekend. && .AVIATION... Surface winds will increase after 18Z today with gusts reaching above 40 knots across the Kern County Mountains and Deserts. At the same time, wind gusts across the Sierra Nevada Crest could reach near 65 knots. Mountain obscuration 20z today through 06z Tuesday in showers through the Sierra Nevada. Otherwise, VFR conditions can be expected throughout the Central California interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 2 PM this afternoon to 11 PM PDT this evening for CAZ195-196-198-199. && public...Bollenbacher aviation....Bollenbacher weather.gov/hanford
Nearby
High Wind Warnings in California, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.